Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 20, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 28, 2018, 4:00 AM EDT. It took effect at Apr 28, 2018, 10:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 4:00 AM EDT (08:00 UTC)
- In effect from
- Apr 28, 2018, 10:00 AM EDT
- Expired
- Apr 29, 2018, 10:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
088 WHUS71 KCLE 280800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Sat Apr 28 2018 LEZ146>149-281600- /O.NEW.KCLE.SC.Y.0020.180428T1400Z-180430T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 10 PM Sunday. * WINDS...Northwest 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
202 WHUS71 KCLE 281436 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1036 AM EDT Sat Apr 28 2018 LEZ146>149-282245- /O.CON.KCLE.SC.Y.0020.000000T0000Z-180430T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1036 AM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SUNDAY... * WINDS...Northwest 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
909 WHUS71 KCLE 281940 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 340 PM EDT Sat Apr 28 2018 LEZ146>149-290345- /O.CON.KCLE.SC.Y.0020.000000T0000Z-180430T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 340 PM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SUNDAY... * WINDS...Northwest 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
177 WHUS71 KCLE 290159 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 959 PM EDT Sat Apr 28 2018 LEZ146>149-291000- /O.CON.KCLE.SC.Y.0020.000000T0000Z-180430T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 959 PM EDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT SUNDAY... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
562 WHUS71 KCLE 290800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Sun Apr 29 2018 LEZ146>149-291600- /O.CON.KCLE.SC.Y.0020.000000T0000Z-180430T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EDT Sun Apr 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northwest 15 to 20 knots becoming west. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
630 WHUS71 KCLE 291344 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 944 AM EDT Sun Apr 29 2018 LEZ146>149-292145- /O.CON.KCLE.SC.Y.0020.000000T0000Z-180430T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 944 AM EDT Sun Apr 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Northwest 15 to 20 knots becoming west. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
756 WHUS71 KCLE 292002 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 402 PM EDT Sun Apr 29 2018 LEZ146-292115- /O.CAN.KCLE.SC.Y.0020.000000T0000Z-180430T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 402 PM EDT Sun Apr 29 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. West winds of 10 knots or less becoming southwest. Waves 1 to 3 feet. $$ LEZ147>149-300200- /O.CON.KCLE.SC.Y.0020.000000T0000Z-180430T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 402 PM EDT Sun Apr 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West winds 15 to 20 knots. * WAVES...3 to 5 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 3:56 AM EDT, 4 minutes earlier.
Area forecast discussion, Apr 28, 3:56 AM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 356 AM EDT Sat Apr 28 2018 .SYNOPSIS... Low pressure will track across the Upper Ohio Valley forcing a weak cold front across the forecast area today, then move off The East Coast this evening. High pressure will build over the area Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Low pressure currently located SERN IN, will track across SRN OH early this morning. The low will move into PA toward sunset and then move off the east coast this evening. Rainshowers will move across the area this morning with the passing of the low. Could see some lake enhanced showers in the east this evening into the overnight as the 850mb temps plunge to -5c. High temps today will by late morning, with steady of slowly falling temps during the afternoon. A few snowflakes possible this evening, especially along the higher terrain in the east. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Gradually improving conditions on sunday as high pressure slowly builds over the area tomorrow. The surface high is progged to drift southeast across the Ohio Valley Sunday night ending up in the Carolinas on Monday. This will allow winds to back to southwest. It will remain on the chilly side Sunday night. Monday should be sunny and progged 850 mb temperatures support highs near 70 across NW OH and near 60 across NW PA, perhaps a few degrees cooler near the Lake Erie lakeshore. The first push of warm advection shower/storms will ride north of the area Monday night as heights continue to build. We should see nothing more than patchy high clouds. Tuesday will be a warm day as the southwest winds increase with strong subsidence and dew points only in the 40s. My hunch is that we will see 80F in some areas and I will push the guidance a few degrees to the upper 70s for now. All of the models begin to spread in higher moisture and increased instability on Wednesday although the approaching front is progged to remain well to the north. Will keep a small chance of showers and thunderstorms which are already in the forecast. Forecast high temperatures will be similar to Tuesday, generally in the mid and upper 70s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Once we see showers and thunderstorms develop, we probably cannot rule them out going forward but will cut the guidance pops a bit Thursday as I don't feel comfortable with "likely" pops. Would rather just go with a chance since the front is still well to the west. Will continue to forecast high temps a little above guidance and similar to previous days in the mid/upper 70s. A good low level jet preceding the front is progged to arrive Thursday night and the front seems as though it should cross the area on Friday. Will have "likely" pops for much of the area Thursday night into Friday and include thunderstorms in the forecast. && .AVIATION /06Z Saturday THROUGH Wednesday/... Rainshowers will spread east across the forecast area overnight as Low pressure over SRN IN, tracks across SRN OH overnight. Conditions will lower to MVFR in rain showers. Winds turn to the NW overnight behind the system. Todays high will be this morning with falling temps this afternoon. Could see a little snow mix in with the rain this afternoon in the east as the 850 mb temps plunge to -5c. OUTLOOK...Non-VFR lingering across NW PA through Saturday night. && .MARINE... A secondary cold front will cross Lake Erie early this morning and winds will pick up from the northwest. Waves will probably build to around 4 feet, mainly east of Cleveland, and a small craft advisory will be needed. Winds and waves may stay up into Sunday as another weak trough of low pressure crosses the lake. High pressure will build east across the lake Sunday afternoon and evening and winds will decrease. Winds will back to southwest as high pressure moves east on Monday and an extended period of southwest flow is expected as the next cold front will be slow to move east next week. Southwest winds will be brisk at times but will likely remain below small craft advisory criteria through mid week next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB/Kosarik LONG TERM...Kosarik AVIATION...DJB MARINE...Kosarik
Hazardous weather outlook, Apr 27, 5:33 AM EDT, 22 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 533 AM EDT Fri Apr 27 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-280945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 533 AM EDT Fri Apr 27 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.